Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Atkins Induction (http://www.lowcarbfriends.com/bbs/atkins-induction/)
-   -   Feeling "wired" (http://www.lowcarbfriends.com/bbs/atkins-induction/820653-feeling-wired.html)

jnengland 01-10-2014 01:15 PM

Feeling "wired"
 
Hi everyone! I'm new here and am currently on day 9 of induction. I've been solidly in ketosis for days and have been fine. Last night, I had a headache, and started to feel a little but "wired" or jumpy with an increased heart rate and some palpitations. This morning I woke up feeling like I took some diet pills or something - hands are shaky and feel like running. I've been this all day. Has anyone experienced this? I do have autoimmune thyroid disease and am on both T3 and T4. I'm wondering if it's possible that my revved up metabolism from the diet is interacting strangely with the meds? :dunno:

pulchritudinous_j 01-11-2014 06:59 PM

Being in ketosis sometimes comes with that wired feeling you're describing.
For the headache, I'd recommend drinking some bone broth (or canned/cubed bouillon) to get some sodium in your system. Are you taking any supplements? Potassium, magnesium, and a daily multivitamin are VERY important with this WOE. I've noticed shakiness/tremors before when I wasn't taking my supplements appropriately, but they quickly faded once I got back with the routine.
I can't speak to the thyroid disorder, but I know there are many members on LCF that suffer from comparable disorders. Hopefully one of them will chime in!
Keep us posted!

Jenuine 01-12-2014 07:15 AM

I had these same symptoms on Friday. I thought I was having an anxiety attack (which wouldn't be uncommon considering my line of work lol) My pulse rate was 114 BPM and my blood pressure was 134/84. I told myself to get back on my blood pressure meds which seem to control my pulse rate. (We nurses are always self diagnosing.) I'm leery of taking any Potassium supplements without the supervision of a Dr. because of how essential it is to your heart. Are there any MTV you recommend more than others. That does seem like a good idea.

pulchritudinous_j 01-12-2014 10:21 AM

Are you on a beta blocker or diuretic for HTN? A LC WOE acts kind of like lasix, in that it doesn't spare potassium. So, lots of people get symptoms (muscle cramps, weakness, heart palpitations) of hypokalemia after going from the SAD to LC.
You *should* see your BP drop nicely; it's one of the natural perks to LC.
What kind of nursing do you do? I graduate from an RN program in May :-)

yvetj79 01-12-2014 05:25 PM

I have lots more energy lately. 2 weeks into induction. Sorry don't know about meds.


All times are GMT -7. The time now is 05:08 PM.